Indiana, 2007

Damaging Wind in Indiana, August 29, 2007

August 29, 2007 · NWS ILN · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated strong to severe thunderstorms developed during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 29, 2:26 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 29, 2:26 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT WED AUG 29 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE FROM THE LOWER GREAT LAKES TO THE OHIO
RIVER VALLEY OVERNIGHT...PROVIDING A CHANCE OF SHOWERS AND
THUNDERSTORMS. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER
ACROSS THE REGION ON THURSDAY BEHIND THE FRONT. HIGH PRESSURE WILL
THEN BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY...BRINGING
DRIER AND COOLER AIR.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP FOR THE REST OF THIS AFTN. LATEST RUC40 INDICATES THAT A
WEAK VORT MAX WILL MOVE ALONG THE OHIO RIVER THIS EVENING...THUS
GIVING LOCATIONS IN THE SOUTHWEST CWFA THE HIGHEST CHC FOR ACTIVITY.
WILL CONTINUE HEAT HEADLINES FOR THE SW CWFA UNTIL 8 PM EDT
DESPITE THAT IT IS STRUGGLING TO REACH THE 100 DEGREES HEAT INDEX.
CANCELLING IT NOW WITH IT STILL BEING VERY HOT FOR LATE AUGUST WOULD
SERVE NO PURPOSE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
HAVE LEANED MORE TOWARD THE OPERATIONAL 12Z NAM-WRF MODEL FOR THE
SHORT TERM PERIOD.

A COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION OVERNIGHT.
ISOLATED TO SCATTERED CONVECTION ALONG AND SOUTH OF THE OHIO RIVER
WILL LIKELY DISSIPATE TOWARD MIDNIGHT DUE TO DECREASING
INSTABILITY. ELSEWHERE...AM NOT IMPRESSED WITH THIS FRONT AND ITS
ASSOCIATED DYNAMICS...THUS WILL MAINTAIN ONLY A SLIGHT CHC FOR
SHOWERS/THUNDERSTORMS ACRS THE NWRN TWO THIRDS OF THE FCST AREA
AFTER MIDNIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 60S NORTH
TO THE LOWER 70S SOUTH AND SOUTHWEST.

ON THURSDAY...SFC COLD FRONT WILL BE SOUTH OF THE REGION.
HOWEVER...A WEAK SHEAR VORTICITY AXIS WILL BE LINGERING BEHIND THE
FRONT. THIS FEATURE...COMBINED WITH LINGERING POST FRONTAL
INSTABILITY...MAY TRIGGER A SHOWER/THUNDERSTORM ACRS THE SRN THIRD
OF THE CWFA. SKIES WILL RANGE FROM PARTLY TO MOSTLY CLOUDY. THE
COOL DOWN WILL BEGIN. HIGHS WILL RANGE FROM NEAR 80 NORTHWEST TO
AROUND 90 ALONG AND SOUTH OF THE OHIO RIVER.

SKIES WILL GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST THURSDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. OVERNIGHT LOWS WILL
BE MUCH COOLER...RANGING FROM THE MID 50S NORTH TO THE LOWER TO
MID 60S SOUTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION ON FRIDAY.
THE HI PRES RIDGE WILL REMAIN ACRS OH VLY/LWR GRT LKS INTO ERLY
NEXT WEEK...SETTING THE STAGE FOR A SPECTACULAR HOLIDAY WEEKEND
WITH ABUNDANT SUNSHINE AND WARM TEMPS. MAY SEE SCT CU DVLP IN NE
FLO AND LO LVL CAA ON FRI...OTHERWISE CLOUDS WILL BE AT A MINIMUM
OVER THE WEEKEND AS DRY AIRMASS AND DEEP SUBSIDENCE OVERSPREAD THE
REGION.

SFC WINDS WILL BEGIN TO VEER TO SELY BY SUN AS UPR RIDGE BEGINS ITS
EXPANSION BACK INTO THE OH VLY FROM THE SOUTHWEST. DRY ATMOSPHERE
AND DEEP SUBSIDENCE SHOULD PROMOTE NICE WARMING IN THE AFTNS SUNDAY
INTO NEXT WEEK...WITH TEMPS RANGING FROM NEAR TO ABV NORM LEVELS
ONCE AGAIN.  THE DRY AIRMASS SHOULD HAVE GREATEST IMPACT ON TEMPS
OVER SRN 1/2 FCST AREA WHERE MANY LOCATIONS ARE 10-12 INCHES BELOW
NORMAL FOR PCPN THIS YEAR AND CONSEQUENTLY GROUND MOISTURE IS AT A
PREMIUM.  KCVG IN PARTICULAR HAS CONSISTENTLY RISEN ABV MAV AND MEX
GUID DURING THIS RECENT STRING OF HOT WX OVER THE LAST 4-5 WEEKS.
MEX GUID APPEARS TO BE PLAYING CATCHUP ON THE TEMPS...WITH GUID
COMING IN WARMER BY A FEW DEG OVER LAST COUPLE OF MODEL RUNS.
CONSEQUENTLY...SEE NO REASON TO DEVIATE FROM GOING AT OR ABV MEX
GUID FOR HIGHS IN THE EXTENDED.  AFTN HIGHS WILL DIP BACK INTO THE
L/M80S FRI/SAT...THEN RISE BACK INTO THE M/U80S NORTH INTO L90S
SOUTH FROM SUNDAY ON.  850 TEMPS RETURN TO 18-19C BY MON/TUES
AND CONSIDERING THAT KCVG HAS EASILY RISEN INTO THE M/U90S WITH 850
TEMPS AT 20-21C...MAY EVEN NEED TO BUMP TEMPS UP A FEW DEG FROM
90-92 RANGE IF WARMER TRENDS HOLD.

WEAK COLD FRONT APPCHS REGION FROM NORTH ON TUES...BUT APPEARS BNDRY
MAY NOT EVEN MAKE IT TO FCST AREA BEFORE WASHING OUT.  AS A
RESULT...DO NOT EXPECT ANY IMPACT FROM FRNTL BNDRY ATTM AND HAVE
MAINTAINED DRY FCST THRU EXTENDED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AREA OF HIGH BASED CU HAS DEVELOPED OVER SW OH AND SE IN. IT
SHOULD PERSIST TIL 00Z. EXPECTING IT TO STAY MAIN SCT IN
NATURE...BUT ILN COULD SEE A CIG. BASES SHOULD STAY VFR HOWEVER.

KEPT CLOUDS SCT FOR THE FIRST PART OF TONIGHT. MODELS DIFFER IN
AMOUNT OF CLOUDINESS OVERNIGHT. WENT WITH THE DRIER NAM...WHICH
KEPT HINTING SCT. BROUGHT IN SOME BKN AC AFT 06Z...BUT THAT COULD
END UP BEING TOO MUCH.

WK FNT PUSHES THRU THE FA DURING THE MORNING. CONVERGENCE AND LIFT
IS WEAK. ONLY WENT WITH MENTION OF A CB. FELT THAT A PROB30 FOR A
TSTM WAS TOO MUCH AT THIS TIME.

OUTLOOK...TSTM POSSIBLE THURSDAY AFTN.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089-090-
     094>096.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     KYZ091>093.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...RYAN
AVIATION...SITES
Hazardous weather outlook, Aug 29, 9:35 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 AM EDT WED AUG 29 2007

INZ050-058-059-066-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-
070>074-078>082-088-301445-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-BRACKEN-ROBERTSON-MASON-LEWIS-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1035 AM EDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089-090-094>096-301445-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-
PENDLETON-
1035 AM EDT WED AUG 29 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ091>093-OHZ077-301445-
BOONE-KENTON-CAMPBELL-HAMILTON-
1035 AM EDT WED AUG 29 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SITES

The radar

The Cincinnati radar (KILN), 87 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dearborn

When
August 29, 3:44 PM EST to 3:48 PM EST
Where
Dearborn County, 3 mi NE of Bright
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.251, -84.810

Four trees were knocked down in West Harrison. A home sustained minor roof damage as well.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56204.